Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 40, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 30, 2019, 7:48 PM EDT for 4 counties in North Carolina. It took effect at Sep 30, 2019, 8:00 PM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 7:48 PM EDT (23:48 UTC)
- In effect from
- Sep 30, 2019, 8:00 PM EDT
- Expired
- Oct 4, 2019, 8:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WHUS42 KMHX 302348 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 748 PM EDT Mon Sep 30 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES TUESDAY... .Distant long period swell from Hurricane Lorenzo will continue Tuesday across all Eastern North Carolina beaches. This powerful swell combined with gusty northeast winds, and low tide in the middle of the day, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-011200- /O.CAN.KMHX.BH.S.0039.000000T0000Z-191001T0000Z/ /O.NEW.KMHX.BH.S.0040.191001T0000Z-191002T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 748 PM EDT Mon Sep 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through Tuesday evening. * HAZARDS...High risk for dangerous rip currents and strong shore break. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 4 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
10 follow-up statements
198 WHUS42 KMHX 010800 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 400 AM EDT Tue Oct 1 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES TODAY... .Distant long period swell from Hurricane Lorenzo will continue through today across all Eastern North Carolina beaches. This powerful swell combined with northeast winds, and low tide in the afternoon, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-012000- /O.CON.KMHX.BH.S.0040.000000T0000Z-191002T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 400 AM EDT Tue Oct 1 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 4 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
355 WHUS42 KMHX 011454 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1054 AM EDT Tue Oct 1 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES TODAY... .Distant long period swell from Hurricane Lorenzo will continue through today across all Eastern North Carolina beaches. This powerful swell combined with northeast winds, and low tide in the afternoon, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-020000- /O.CON.KMHX.BH.S.0040.000000T0000Z-191002T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 1054 AM EDT Tue Oct 1 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 4 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
336 WHUS42 KMHX 012348 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 748 PM EDT Tue Oct 1 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES WEDNESDAY... .Distant long period swell from Hurricane Lorenzo will continue through Wednesday across all Eastern North Carolina beaches. This powerful swell, combined with low tide in the early evening hours, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-021200- /O.EXT.KMHX.BH.S.0040.000000T0000Z-191003T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 748 PM EDT Tue Oct 1 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 5 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
169 WHUS42 KMHX 020820 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 420 AM EDT Wed Oct 2 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES THROUGH THIS EVENING... .Distant long period swell from Hurricane Lorenzo will continue through through this evening across all Eastern North Carolina beaches. This powerful swell, combined with low tide late in the afternoon, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-030000- /O.CON.KMHX.BH.S.0040.000000T0000Z-191003T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 420 AM EDT Wed Oct 2 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 5 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
895 WHUS42 KMHX 021500 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1100 AM EDT Wed Oct 2 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES THROUGH THIS EVENING... .Distant long period swell from Hurricane Lorenzo will continue through through this evening across all Eastern North Carolina beaches. This powerful swell, combined with low tide late in the afternoon, will continue to support the formation of dangerous rip currents. NCZ195-196-199-203>205-030000- /O.CON.KMHX.BH.S.0040.000000T0000Z-191003T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 1100 AM EDT Wed Oct 2 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 5 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
828 WHUS42 KMHX 022357 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 757 PM EDT Wed Oct 2 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES THROUGH THURSDAY... .Distant long period swell from Hurricane Lorenzo will continue Thursday across all Eastern North Carolina beaches. This powerful swell, combined with low tide early in the evening, will continue to support the formation of dangerous rip currents. The swell will begin to diminish on Friday. NCZ195-196-199-203>205-031200- /O.EXT.KMHX.BH.S.0040.000000T0000Z-191004T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 757 PM EDT Wed Oct 2 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 6 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet, except up to 6 feet on east-facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
569 WHUS42 KMHX 030701 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 301 AM EDT Thu Oct 3 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES ACROSS EASTERN NORTH CAROLINA BEACHES TODAY... .Distant long period swell from Hurricane Lorenzo will continue today across all Eastern North Carolina beaches. This powerful swell, combined with low tide early in the evening, will continue to support the formation of dangerous rip currents. The swell will begin to diminish on Friday. NCZ195-196-199-203>205-032100- /O.CON.KMHX.BH.S.0040.000000T0000Z-191004T0000Z/ West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 301 AM EDT Thu Oct 3 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents. * LOCATIONS...All Eastern NC beaches from Duck south to Surf City. * TIMING AND TIDES...The most likely time for dangerous rip currents is several hours either side of low tide, which occurs around 6 PM. That being said, dangerous rip currents can still develop at any time of day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. The most common injuries with strong shore break are neck and back injuries, which most often occur when the powerful surf throws a swimmer or surfer head first into the bottom. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
051 WHUS42 KMHX 040007 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 807 PM EDT Thu Oct 3 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES NORTH OF CAPE HATTERAS ON FRIDAY... .Long period swell will continue to impact eastern North Carolina beaches but weaken through the day. Despite the weakening swell, a cold frontal passage by midday will bring brisk northerly winds of 15-20 mph with gusts up to 30 mph, especially north of Cape Hatteras. These conditions support the formation of dangerous rip currents and strong longshore currents on Friday. NCZ195-196-199-204-040115- /O.EXP.KMHX.BH.S.0040.000000T0000Z-191004T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 807 PM EDT Thu Oct 3 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING FOR BEACHES SOUTH OF CAPE HATTERAS... Long period swell will continue to weaken through Friday, lowering the risk of dangerous rip currents. Therefore, the Beach Hazards Statement will be allowed to expire at 8 PM tonight. Rip currents are still possible tomorrow and beach goers should remain vigilant. $$ NCZ203-205-041215- /O.EXT.KMHX.BH.S.0040.000000T0000Z-191005T0000Z/ Northern Outer Banks-Hatteras Island- 807 PM EDT Thu Oct 3 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...High risk for dangerous rip currents and strong longshore currents. * LOCATIONS...NC beaches from Duck to Cape Hatteras. * TIMING AND TIDES...Dangerous rip currents can develop at any time of the day. * SURF HEIGHT...3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
581 WHUS42 KMHX 040746 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 346 AM EDT Fri Oct 4 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES NORTH OF CAPE HATTERAS TODAY... .Long period swells will continue to impact eastern North Carolina beaches today, especially for east and northeast facing beaches. Despite swell energy expected to diminish as the day progresses, a cold front will move across Eastern NC from north to south by midday, resulting in northerly winds of 15-20 mph with gusts up to 30 mph, north of Cape Hatteras. These conditions support the formation of dangerous rip currents and strong longshore currents today. NCZ203-205-042100- /O.CON.KMHX.BH.S.0040.000000T0000Z-191005T0000Z/ Northern Outer Banks-Hatteras Island- 346 AM EDT Fri Oct 4 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...High risk for dangerous rip currents and strong longshore currents. * LOCATIONS...NC beaches from Duck to Cape Hatteras. * TIMING AND TIDES...Dangerous rip currents can develop at any time of the day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
303 WHUS42 KMHX 041349 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 949 AM EDT Fri Oct 4 2019 ...DANGEROUS RIP CURRENT THREAT CONTINUES NORTH OF CAPE HATTERAS TODAY... .Long period swells will continue to impact eastern North Carolina beaches today, especially for east and northeast facing beaches. Despite swell energy expected to diminish as the day progresses, a cold front will move across Eastern NC from north to south by midday, resulting in northerly winds of 15-20 mph with gusts up to 30 mph, north of Cape Hatteras. These conditions support the formation of dangerous rip currents and strong longshore currents today. NCZ203-205-050000- /O.CON.KMHX.BH.S.0040.000000T0000Z-191005T0000Z/ Northern Outer Banks-Hatteras Island- 949 AM EDT Fri Oct 4 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...High risk for dangerous rip currents and strong longshore currents. * LOCATIONS...NC beaches from Duck to Cape Hatteras. * TIMING AND TIDES...Dangerous rip currents can develop at any time of the day. * SURF HEIGHT...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 30, 6:31 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 30, 6:31 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
631 PM EDT Mon Sep 30 2019
.SYNOPSIS...
High pressure will build in from the north through Thursday. A
strong cold front with limited moisture will move through
Friday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 625 PM Mon...No changes needed. Shra moving SE to the W
are rapidly diminishing and expect dry wx with PC skies
overnight.
Prev disc...Deep layered ridging will continue over the
southeast states through much of this week. The center of the
surface high is ridging in from the north, and will continue to
produce a classic Cold Air Damming (CAD) surface pressure
pattern across NC tonight with diminishing NE flow. Skies are
mostly clear and are expected to remain so overnight, with the
exception in areas where fog develops. Speaking of fog, not
really a strong signal in the guidance, but with clear
skies/light winds think some patchy fog will develop late. lows
will be a little cooler, in the lower to middle 60s inland and
upper 60s beaches.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 335 PM Mon...The surface high will settle south over NC
Tuesday, with continued mostly clear skies and light winds. High
temps should be similar to Mon, with a NE (cooler) to SW
(warmer) high temp gradient. The flow of cooler marine air
will result in highs in the mid to upper 70s NE zones, while
deeper inland low to mid 80s are expected across the SW
zones.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 PM Mon...Strong deep layered ridging will extend
across the Southeast states through Thursday resulting in mostly
dry conditions and continued well above normal temps. A strong
cold front will push through the area late in the week bringing
temperatures back to near normal for the weekend.
Tuesday night through Thursday...The hot upr ridge builds back
in with a vengeance by mid week, with record heat once again
looking likely on Thursday. Temps climb into the 90 degree range
for interior zones on Wed, with mid 80s on the coast. Low level
thicknesses peak Thur with readings AOA 1420M, as advertised by
the ECM/CMC. 850MB temps fcst to reach AOA 20 degrees C, which
is well above the record 17.5 degrees C off the KMHX sounding
climatology (for October 3rd). These values are about 3 SD above
normal, so widespread record highs will be likely for much of
the region with many interior zones reaching the mid 90s, with
mid/upr 80s coastal locales. The heat will be accompanied by dry
weather, so no relief in the form of showers or thunderstorms.
The heat combined with TD's around 70 or so will produce heat
indices in the lower 100's.
Friday...The strong ridge aloft will start to break down as a
progressive mid level trough allows a strong cold front to move
across the area during the day. 30/12Z model suite, discounting
the CMC, push the front through by mid day. The front
unfortunately looks to be moisture starved however, with mean
1000-850 MB flow ahead of it wrly, so does not look like any
appreciable rain if any with the fropa. Temps Fri are a bit
tricky and will depend on the timing of the front but temps will
likely remain well above normal, around 90 south to the low 80s
north and east.
Saturday through Sunday...High pressure builds across the area
through the weekend. Gusty N to NE winds develop through Fri
eve and into Sat, and temps will finally drop down to near
climo, in the mid/upr 70s for highs. Lows will also be near
climo, in the 55-60 degree range for most locales inland to the
mid 60s coast.
Monday...High pressure slides offshore early next week with long
wave troughing developing across the central CONUS. South to
southeasterly return flow develops bringing increased moisture
and guidance is showing scattered showers lifting into the area
from the south. Temps climb back to above climo with a return
to warm and humid conditions.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
Short Term /through Tuesday/...
As of 625 PM Mon...High pressure will continue over the area
through Tue. This will result in PC to mostly clear skies and
light winds through the TAF period. Could see some patchy
fog/stratus late tonight with brief sub VFR conditions,
otherwise expect VFR to prevail.
Long Term /Tue night through Saturday/...
As of 245 PM Mon...VFR conditions will dominate most of the
period as high pres will be in control. Could see patchy shallow
ground fog or stratus during the early morning hours each day
with light to calm winds through the rest of the week and very
warm and humid air mass in place. A cold front will push across
the area Friday and could see isol shower or storms during the
afternoon.
&&
.MARINE...
Short Term /through Tuesday/...
As of 625 PM Mon...Reduced seas a bit espcly srn tier where
local SWAN seems overdone with the 6 to 7 foot seas per latest
obs.
Prev disc...High pressure to north will build over the waters
tonight then drift south over the area Tue. Moderate NE flow
15-20 kt with a few gusts to 25 kt this evening will diminish to
10-15 kt overnight then become E late Tue. The Lorenzo swell
has been slow to build but is starting to reach 6 ft late today.
Expect this swell to peak at 5-7 ft tonight into Tue. Therefore
will continue the SCA for the coastal waters.
Long Term /Tue night through Saturday/...
As of 345 PM Mon...SCA conditions, mainly in swell from
Tropical Cyclone Lorenzo well out in the Atlantic, is expected
to continue through Wed night. NE winds becoming L/V Tue night,
then becoming S to SW 10-15 kt Wed afternoon into early Thu.
Swrly gradient increases Thur afternoon through evening ahead of
approaching cool front, and may see SCA conditions develop for
part or all of the waters and sounds. Cool front passes through
on Friday with strong N to NE winds developing behind it, with
SCA conditions in winds and seas likely through at least the
first part of next weekend.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-203>205.
MARINE...Small Craft Advisory until 7 AM EDT Thursday for AMZ152-154.
Small Craft Advisory until 7 PM EDT Wednesday for AMZ156-158.
Small Craft Advisory until 11 AM EDT Wednesday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...SK/TL
AVIATION...RF/TL
MARINE...RF/JME/TLHazardous weather outlook, Sep 30, 4:29 AM EDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 429 AM EDT Mon Sep 30 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-010830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 429 AM EDT Mon Sep 30 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-010830- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 429 AM EDT Mon Sep 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Long period swells from distant Hurricane Lorenzo will lead to dangerous rip currents through most of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:40 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 23 hr |
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.